MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number BD710DF282RTS
Medical Device Problem Codes Kinked (1339); Scratched Material (3020)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 05/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.The device evaluation is currently in progress.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The instructions for use (ifu) state: -do not attempt to operate the catheter prior to completely reading and understanding the applicable instructions for use.- do not use excessive force to advance or withdraw the catheter.Careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.- inspect the catheter for overall condition and physical integrity.Do not use the catheter if electrodes appear loose or if any damage is noted.If such problems exist, return the catheter and packaging to stryker sustainability solutions.A supplemental mdr will be submitted once the device evaluation is completed.The reported event will continue to be monitored through post-market surveillance.(b)(4).
 
Event or Problem Description
It was reported that the ep catheter caused a blood clot during the procedure.Through ultrasound, a clot was noticed toward the end of the procedure and the catheter was removed.The area where the clot was stuck to the catheter was rough/frayed/nicked.It was reported there was a bend/kink near the tip of the device.The case was ended prematurely because of the clot, but the physician felt enough of the procedure was completed to stop where they were.Sheaths were left in, heparin was not reversed and the patient was put on bed rest in response to the formation of a blood clot.Immediate post operative assessments were normal.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The complaint device evaluation was completed after the initial mdr was filed.  the device was returned in the opened packaging.  visual inspection of the returned complaint device revealed a slight bend, a fiber and a raised area on the surface of the device shaft.The slight bend was found to be acceptable per inspection criteria, therefore the most likely cause is customer expectation of shaft shape and straightness.The fiber was characterized and found to be rayon.This fiber most likely migrated onto the catheter shaft after distribution from stryker.The raised area was found to be removed following cleaning performed as part of the device evaluation.The most likely cause of the raised area is the introduction of debris or a foreign substance which stuck to the surface of the shaft at the customer facility.After the raised area was removed by cleaning, a visual defect was identified in the underlying plastic, which is below the clear outer coating of the catheter.This visual defect was unable to be felt through tactile inspection.During reprocessing, the plastic under the outer coating is not exposed or changed as the device remains intact for all reprocessing steps; therefore the visual defect in the plastic under the outer coating most likely originated from the om manufacturing process.The instructions for use (ifu) for this device state that thrombosis is a known potential adverse reaction.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS PHOENIX
10232 s. 51st st.
phoenix AZ 85044
MDR Report Key6662479
Report Number0002090040-2017-00003
Device Sequence Number19098412
Product Code NLH
UDI-Device Identifier00885825000264
UDI-Public(01)00885825000264(17)190331(10)3181712
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberBD710DF282RTS
Device Catalogue NumberBD710DF282RTSRR
Device Lot Number3181712SH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2017
Initial Date Received by Manufacturer 05/25/2017
Supplement Date Received by Manufacturer07/21/2017
Initial Report FDA Received Date06/22/2017
Supplement Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1